Alert archive / Kansas / Flash Flood Watches in 2020
Flash Flood Watch 2, NWS Topeka, KS
NWS Topeka, KS issued this flash flood watch at May 24, 2020, 3:42 AM CDT for 23 counties in Kansas. It took effect at May 24, 2020, 4:00 PM CDT. It was in force for 44 hr.
The area
The counties it named.
The facts
- Issued
- May 24, 2020, 3:42 AM CDT (08:42 UTC)
- In effect from
- May 24, 2020, 4:00 PM CDT
- Expired
- May 26, 2020, 11:45 AM CDT
- In force
- 44 hr
- Issued by
- NWS Topeka, KS
- Flood severity
- None
All 23 counties
Anderson County, KS, Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 16 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.7 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2532 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1233 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.4
The text
As transmitted.
095 WGUS63 KTOP 240842 FFATOP URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Topeka KS 342 AM CDT Sun May 24 2020 KSZ008>012-020>024-026-034>039-054-241645- /O.NEW.KTOP.FF.A.0002.200524T2100Z-200526T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Lyon- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Concordia, Clay Center, Manhattan, Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Minneapolis, Bennington, Abilene, Herington, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, and Emporia 342 AM CDT Sun May 24 2020 ...FLASH FLOOD WATCH IN EFFECT FROM THIS AFTERNOON THROUGH MONDAY EVENING... The National Weather Service in Topeka has issued a * Flash Flood Watch for portions of central Kansas, east central Kansas, north central Kansas, and northeast Kansas, including the following areas, in central Kansas, Dickinson. In east central Kansas, Geary, Lyon, Morris, Shawnee, and Wabaunsee. In north central Kansas, Clay, Cloud, Ottawa, Republic, and Washington. In northeast Kansas, Brown, Jackson, Jefferson, Marshall, Nemaha, Pottawatomie, and Riley. * From this afternoon through Monday evening * Several rounds of thunderstorms, slow moving at times, will bring locally heavy rainfall from Sunday afternoon through Monday evening. Rainfall amounts of 1 to 3 inches with locally higher amounts are possible. * Rapid rises of rivers, streams, and low water crossings could occur. Urbanized and poor drainage areas could be particularly impacted by floodwaters. Roadways could become flooded. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
6 follow-up statements
325 WGUS63 KTOP 241624 FFATOP Flood Watch National Weather Service Topeka KS 1124 AM CDT Sun May 24 2020 KSZ008>012-020>024-026-034>039-054-250900- /O.CON.KTOP.FF.A.0002.200524T2100Z-200526T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Lyon- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Concordia, Clay Center, Manhattan, Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Minneapolis, Bennington, Abilene, Herington, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, and Emporia 1124 AM CDT Sun May 24 2020 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 4 PM CDT THIS AFTERNOON THROUGH MONDAY EVENING... The Flash Flood Watch continues for * Portions of central, east central, north central, and northeast Kansas. * From 4 PM CDT this afternoon through Monday evening * Several rounds of thunderstorms, slow moving at times, will bring locally heavy rainfall from Sunday night through Monday evening. Rainfall amounts of 1 to 3 inches with locally higher amounts are possible. * Rapid rises of rivers, streams, and low water crossings could occur. Urbanized and poor drainage areas could be particularly impacted by flood waters. Roadways could become flooded. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
558 WGUS63 KTOP 250842 FFATOP Flood Watch National Weather Service Topeka KS 342 AM CDT Mon May 25 2020 KSZ008>012-020>024-026-034>039-054-251800- /O.CON.KTOP.FF.A.0002.000000T0000Z-200526T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Lyon- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Concordia, Clay Center, Manhattan, Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Minneapolis, Bennington, Abilene, Herington, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, and Emporia 342 AM CDT Mon May 25 2020 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... The Flash Flood Watch continues for * Portions of central Kansas, east central Kansas, north central Kansas, and northeast Kansas, including the following areas, in central Kansas, Dickinson. In east central Kansas, Geary, Lyon, Morris, Shawnee, and Wabaunsee. In north central Kansas, Clay, Cloud, Ottawa, Republic, and Washington. In northeast Kansas, Brown, Jackson, Jefferson, Marshall, Nemaha, Pottawatomie, and Riley. * Through this evening * Additional showers and thunderstorms, slow moving at times, are expected again today across much of the area, and may bring locally heavy rainfall through Monday evening. Rainfall amounts of 1 to 3 inches with locally higher amounts are possible. With saturated ground from storms Sunday and overnight, additional flash flooding is possible. * Rapid rises of rivers, streams, and low water crossings could occur. Urbanized and poor drainage areas could be particularly impacted by flood waters. Roadways could become flooded. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
440 WGUS63 KTOP 251516 FFATOP URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Topeka KS 1016 AM CDT Mon May 25 2020 KSZ040-055-056-058-059-260015- /O.EXB.KTOP.FF.A.0002.000000T0000Z-200527T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Douglas-Osage-Franklin-Coffey-Anderson- Including the cities of Lawrence, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 1016 AM CDT Mon May 25 2020 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING... The National Weather Service in Topeka has expanded the * Flash Flood Watch to include a portion of east central Kansas, including the following areas, Anderson, Coffey, Douglas, Franklin, and Osage. * Through Tuesday evening * Multiple rounds of shower and thunderstorm activity is expected today through Tuesday evening. Additional rainfall amounts of 1 to 3 inches with locally higher amounts are possible. * Rapid rises of rivers, streams, and low water crossings could occur. Urbanized and poor drainage areas could be particularly impacted by flood waters. Roadways could become flooded. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ KSZ010>012-021>024-026-034>039-054-260015- /O.EXT.KTOP.FF.A.0002.000000T0000Z-200527T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Marshall-Nemaha-Brown-Clay-Riley-Pottawatomie-Jackson-Jefferson- Ottawa-Dickinson-Geary-Morris-Wabaunsee-Shawnee-Lyon- Including the cities of Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Clay Center, Manhattan, Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Minneapolis, Bennington, Abilene, Herington, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, and Emporia 1016 AM CDT Mon May 25 2020 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH TUESDAY EVENING... The Flash Flood Watch is now in effect for * Portions of central Kansas, east central Kansas, north central Kansas, and northeast Kansas, including the following areas, in central Kansas, Dickinson. In east central Kansas, Geary, Lyon, Morris, Shawnee, and Wabaunsee. In north central Kansas, Clay and Ottawa. In northeast Kansas, Brown, Jackson, Jefferson, Marshall, Nemaha, Pottawatomie, and Riley. * Through Tuesday evening * Multiple rounds of shower and thunderstorm activity is expected today through Tuesday evening. Additional rainfall amounts up to 3 inches with locally higher amounts are possible. With saturated soils from rainfall last night, any additional rainfall could result in flash flooding. * Rapid rises of rivers, streams, and low water crossings could occur. Urbanized and poor drainage areas could be particularly impacted by flood waters. Roadways could become flooded. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ KSZ008-009-020-260000- /O.CON.KTOP.FF.A.0002.000000T0000Z-200526T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Republic-Washington-Cloud- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, and Concordia 1016 AM CDT Mon May 25 2020 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... The Flash Flood Watch continues for * A portion of north central Kansas, including the following areas, Cloud, Republic, and Washington. * Until 7 PM CDT this evening * Additional shower and thunderstorm activity is expected through this evening. Additional rainfall amounts up to 2 inches are possible. With saturated soils from rainfall last night, any additional rainfall could result in flash flooding. * Rapid rises of rivers, streams, and low water crossings could occur. Urbanized and poor drainage areas could be particularly impacted by flood waters. Roadways could become flooded. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
815 WGUS63 KTOP 252348 AAA FFATOP Flood Watch...UPDATED National Weather Service Topeka KS 648 PM CDT Mon May 25 2020 KSZ008-009-020-260100- /O.EXP.KTOP.FF.A.0002.000000T0000Z-200526T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Republic-Washington-Cloud- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, and Concordia 648 PM CDT Mon May 25 2020 ...FLASH FLOOD WATCH WILL EXPIRE AT 7 PM CDT THIS EVENING... The Flash Flood Watch for a portion of north central Kansas will expire at 7 PM CDT this evening. It appears that the heaviest rains will stay southeast of the area later tonight into tomorrow morning. $$ KSZ010>012-021>024-026-034>040-054>056-058-059-261100- /O.CON.KTOP.FF.A.0002.000000T0000Z-200527T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Marshall-Nemaha-Brown-Clay-Riley-Pottawatomie-Jackson-Jefferson- Ottawa-Dickinson-Geary-Morris-Wabaunsee-Shawnee-Douglas-Lyon- Osage-Franklin-Coffey-Anderson- Including the cities of Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Clay Center, Manhattan, Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Minneapolis, Bennington, Abilene, Herington, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, Lawrence, Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 648 PM CDT Mon May 25 2020 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING... The Flash Flood Watch continues for * Portions of central Kansas, east central Kansas, north central Kansas, and northeast Kansas, including the following areas, in central Kansas, Dickinson. In east central Kansas, Anderson, Coffey, Douglas, Franklin, Geary, Lyon, Morris, Osage, Shawnee, and Wabaunsee. In north central Kansas, Clay and Ottawa. In northeast Kansas, Brown, Jackson, Jefferson, Marshall, Nemaha, Pottawatomie, and Riley. * Through Tuesday evening * Multiple rounds of shower and thunderstorm activity will occur tonight through Tuesday evening. Additional rainfall amounts of 1 to 3 inches with locally higher amounts will occur. With saturated soils from rainfall last night, any additional rainfall could result in flash flooding. * Rapid rises of rivers, streams, and low water crossings could occur. Urbanized and poor drainage areas could be particularly impacted by flood waters. Roadways could become flooded. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
153 WGUS63 KTOP 260834 FFATOP Flood Watch National Weather Service Topeka KS 334 AM CDT Tue May 26 2020 KSZ010>012-021>024-026-034>040-054>056-058-059-270000- /O.CON.KTOP.FF.A.0002.000000T0000Z-200527T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Marshall-Nemaha-Brown-Clay-Riley-Pottawatomie-Jackson-Jefferson- Ottawa-Dickinson-Geary-Morris-Wabaunsee-Shawnee-Douglas-Lyon- Osage-Franklin-Coffey-Anderson- Including the cities of Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Clay Center, Manhattan, Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Minneapolis, Bennington, Abilene, Herington, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, Lawrence, Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 334 AM CDT Tue May 26 2020 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... The Flash Flood Watch continues for * Portions of central Kansas, east central Kansas, north central Kansas, and northeast Kansas, including the following areas, in central Kansas, Dickinson. In east central Kansas, Anderson, Coffey, Douglas, Franklin, Geary, Lyon, Morris, Osage, Shawnee, and Wabaunsee. In north central Kansas, Clay and Ottawa. In northeast Kansas, Brown, Jackson, Jefferson, Marshall, Nemaha, Pottawatomie, and Riley. * Through this evening * Multiple rounds of rain showers will continue through this evening, resulting in additional rainfall amounts of 1 to 2 inches with locally higher amounts possible. With saturated soils from recent rainfall, any additional rainfall could result in flash flooding. * Rapid rises of rivers, streams, and low water crossings could occur. Urbanized and poor drainage areas could be particularly impacted by flood waters. Roadways could become flooded. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
694 WGUS63 KTOP 261645 FFATOP Flood Watch National Weather Service Topeka KS 1145 AM CDT Tue May 26 2020 KSZ010>012-021>024-026-034>040-054>056-058-059-261745- /O.CAN.KTOP.FF.A.0002.000000T0000Z-200527T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Marshall-Nemaha-Brown-Clay-Riley-Pottawatomie-Jackson-Jefferson- Ottawa-Dickinson-Geary-Morris-Wabaunsee-Shawnee-Douglas-Lyon- Osage-Franklin-Coffey-Anderson- Including the cities of Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Clay Center, Manhattan, Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Minneapolis, Bennington, Abilene, Herington, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, Lawrence, Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 1145 AM CDT Tue May 26 2020 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of central Kansas, east central Kansas, north central Kansas, and northeast Kansas has been cancelled. The threat for widespread heavy rainfall has ended, therefore the Flash Flood Watch has been cancelled. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this flash flood watch went out at May 23, 11:15 PM CDT, 4 hours 27 minutes earlier.
Area forecast discussion, May 23, 11:15 PM CDT, 4 hours 27 minutes before
Area Forecast Discussion...UPDATED National Weather Service Topeka KS 1115 PM CDT Sat May 23 2020 .SYNOPSIS... Issued at 328 PM CDT Sat May 23 2020 20Z water vapor imagery showed the closed low that was over northern KS yesterday had propagated into the upper MS river valley. Further west an amplified upper trough had slowly moved into the inter- mountain west. There was also a weak disturbance noted over southern AR which appears to be a result of the ongoing convection moving through the lower MS river valley. At the surface, obs showed a very moist airmass from the Gulf of Mexico through the mid MO river valley. Dewpoint temps in the mid and upper 60s had advected into the forecast area with observations showing a weak surface boundary generally along the KS river. Although the better moisture flux convergences looked to be through central KS where southerly winds were stronger. && ...Update to aviation forecast discussion... .SHORT TERM...(This afternoon through Sunday night) Issued at 328 PM CDT Sat May 23 2020 For this afternoon and early evening, there remains a conditional chance for thunderstorms. And that condition is generally what would cause a storm to initiate, i.e. lift or forcing. Forecast soundings from the HRRR/RAP/NAM continue to show very little if any inhibition to a boundary layer parcel this afternoon. With the hot and humid air in place, forecast MUCAPE values remain in the 3000 to 4000 J/kg range. And while deep layer shear is rather modest, effective shear around 35KT would be enough for a rotating updraft. So there remains some concern for an isolated severe storm into the early evening. If a storm is able to develop, very large hail and torrential rain would be the most likely hazards. As the low level jet increases this evening, the low level hodograph is progged to expand suggesting there would be a tornado risk around sunset. However confidence in storms developing is low. The last several versions of the HRRR have backed off on developing anything this afternoon. So chances for thunderstorms are slight, but if one develops it could quickly become severe. Later on in the night, there continue to be some indications from the models for convection off the higher terrain to potentially move far enough east to make it into the forecast. The NAM is the most aggressive in showing storms from the dryline in southwest KS moving through central KS. This solution doesn't have much support from other models. The NAM also look to have some convective feedback in its solution which may explain the more aggressive propagation of convection east overnight. In general there is not a lot of confidence in storms moving this far east overnight since models show little mid level height falls over eastern KS and the nose of the low level jet is progged to set up over central NEB. Have continued with some POPs overnight in case I'm wrong, but have trended them lower. Lows tonight should not cool off to much with good southerly flow and a moist airmass remaining over the area. Think lows will end up in the upper 60s to around 70. For Sunday, chances for precip will be on the increase during the afternoon as there is good consensus for the prefrontal trough to move into central KS by the late afternoon. Meanwhile the upper trough over the Rockies should continue moving east with perturbations likely to lift across the state. Given a very unstable airmass still over central and eastern KS, storms are expected to develop within the low level confluence of the surface trough during the afternoon and continue moving east overnight. Initially storms may be discrete but are forecast to eventually evolve into a linear system. Large hail and damaging winds will be a concern with any storm that forms on Sunday. Since I'm not that excited about convection overnight, think there should be enough insolation tomorrow for highs to again reach the mid 80s. Confidence in lows for Sunday night is lower than normal since convection and cold pools could drop temps cooler than otherwise they would be. Lows are forecast to range from around 60 over north central KS to the mid 60s across the eastern counties. .LONG TERM...(Monday through Saturday) Issued at 328 PM CDT Sat May 23 2020 For Monday a frontal boundary oriented north south is progged to remain over the area as the upper trough slowly begins to cut off. Instability is expected to be lower since there should be less chance for daytime heating due to cloud cover and occasional precip. Then for Tuesday through Friday, the cutoff upper low is progged to remain just south of the forecast area. Chances for showers and thunderstorms remains in the forecast because of this pattern with precip probably setting up in a diurnal pattern each day. There are some indications the deformation zone associated with the closed low will propagate south of the forecast area by Friday with some dryer air working in from the northeast. So there is some hope for dry weather to return by the end of the week. Temps are expected to be rather seasonable given a lack of strong temp advection. If we are able to see some sun, highs could bounce up to near 80. Cloudy conditions with rain may keep highs in the lower 70s. Lows should be in the upper 50s and lower 60s through next week. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1102 PM CDT Sat May 23 2020 LLWS will be primary concern overnight with VFR conditions expected. T-storms should begin to increase across the area after 20Z on Sunday so have included mention of VCTS since confidence is too low to be more specific. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...Wolters SHORT TERM...Wolters LONG TERM...Wolters AVIATION...Omitt
Hazardous weather outlook, May 23, 3:38 PM CDT, 12 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 338 PM CDT Sat May 23 2020 KSZ008>012-020>024-026-034>040-054>056-058-059-242045- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 338 PM CDT Sat May 23 2020 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...This Afternoon and tonight. There is a slight chance for an isolated thunderstorm to develop this afternoon or this evening anywhere over the area. If a storm forms this evening, it could become severe with large hail and torrential rainfall. Overnight tonight there is a chance storms from the high plains move into parts of north central and northeast Kansas. Confidence in storms making it this far east is low. But if they do, there could be some severe weather with storms capable of hail and strong wind gusts. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms are expected to develop across north central Kansas Sunday afternoon and then spread east across the entire outlook area Sunday night. Severe weather is possible with large hail, damaging winds and localized flooding the most likely hazards. At this time, the window for severe weather looks to be from mid afternoon through the evening on Sunday. Showers and thunderstorms are forecast to continue through Memorial Day. The multiple rounds of rain, beginning Sunday and continuing through a good portion of next week, will increase the risk for flooding. Those with interests near rivers or flood prone areas should pay attention to the forecast and be ready to act if the water starts to rise. .SPOTTER INFORMATION STATEMENT... Spotters should not be needed tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep Wolters
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 1:05 PM CDT | Special Weather Statement | TOP | Clay | 25 min |
| May 24, 1:18 PM CDT | Special Weather Statement | TOP | Riley | 27 min |
| May 24, 1:20 PM CDT | Special Weather Statement | TOP | Riley | 25 min |
| May 24, 1:34 PM CDT | Special Weather Statement | TOP | Pottawatomie | 26 min |
| May 24, 1:52 PM CDT | Special Weather Statement | TOP | Clay | 23 min |
| May 24, 2:06 PM CDT | Special Weather Statement | TOP | Marshall | 24 min |
| May 24, 2:12 PM CDT | Special Weather Statement | TOP | Coffey | 33 min |
| May 24, 2:29 PM CDT | Special Weather Statement | TOP | Nemaha | 31 min |
| May 24, 2:31 PM CDT | Special Weather Statement | TOP | Marshall | 29 min |
| May 24, 3:10 PM CDT | Areal Flood Advisory | TOP | Marshall | 95 min |
Nearby
Flash Flood Watches in Kansas, 2020Every flash flood watch in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.